MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLACK

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLACK
Model Number 48360T-08
Medical Device Problem Codes Failure to Cut (2587); Failure to Fire (2610)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 03/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, the cause of the customer reported failure mode cannot be determined.The black sureform 60 reload used during this event has been requested for return to isi for failure analysis evaluation.However, isi has not received the stapler reload as of the date of this report.A follow-up mdr will be submitted if additional information is obtained.A fse was dispatched to the customer site to further investigate the reported complaint.The fse could not replicate any engagement issues.A carriage strength test was performed and passed.Per the fse, the customer reported they have not had any further occurrences of the reported issue in subsequent procedures.The system was tested and verified as ready for use.The stapler logs for this event were reviewed by an isi failure analysis engineer (fae): the sureform 60 stapler instrument with (part #480460-09; lot #l90220214-0074) was fired 6 times with successful completion.The order of reload colors for these 6 firings is black-green-black-black-white-white respectively.There is no error in the logs related to the reported problem.There is a different stapler 45 instrument with (part #470298; lot #t10210826-0007) which has an incomplete fire (~84%) and the error message stating 'incomplete (hi torque).' the system logs for this event were reviewed: no relevant errors were observed during this procedure.This complaint is being reported due to the following conclusion: during a da vinci-assisted bariatric revision surgical procedure, the sureform 60 stapler instrument fired a black sureform 60 reload that partially fired.As a result, the surgeon used the force fire option during this event.The target tissue was then pushed and not cut.The surgeon elected to convert the procedure to traditional laparoscopy.The cause of the customer reported failure mode is unknown.
 
Event or Problem Description
It was reported that during a da vinci-assisted bariatric revision surgical procedure, a sureform 60 stapler instrument was used with green sureform 60 reloads, but ¿tissue too thick¿ error messages were received.The surgeon then used a black sureform 60 reload with the sureform 60 stapler instrument after these error messages.The black stapler reload reportedly fired, but stopped halfway.The surgeon used the force fire option to continue this partial fire; however, the target tissue was pushed instead of cut.At that time, the surgeon elected to convert the procedure to traditional laparoscopy.The procedure was completed laparoscopically with no reported patient harm.After the event occurred, an intuitive surgical, inc.(isi) technical support engineer (tse) reviewed the logs and identified stapler 45 instrument issues on arm #4.No troubleshooting was performed during the robotic procedure as the customer did not call isi technical support at the time.However, the customer requested for an isi field service engineer (fse) to follow up on the issues.Isi performed multiple follow-up attempts to obtain additional information.However, as of the date of this report, no further details have been received.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD BLACK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key14412488
Report Number2955842-2022-11661
Device Sequence Number2583887
Product Code GDW
UDI-Device Identifier10886874113858
UDI-Public(01)10886874113858(10)NA
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other,Notification
Type of Report Initial
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360T-08
Device Catalogue Number48360T
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2022
Initial Report FDA Received Date05/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2022-02-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown